Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

The systematic formulation of population models for insects with dynamically varying instar duration

Nisbet, R.M. and Gurney, William (1983) The systematic formulation of population models for insects with dynamically varying instar duration. Theoretical Population Biology, 23 (1). pp. 114-135. ISSN 0040-5809

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

We develop a formalism for insect population dynamics which covers the situation where maturation from one instar to its successor is triggered by weight gain and not by chronological age. We specify assumptions which result in the instantaneous “subpopulations” of various instars obeying delay-defferential equations with time delays (representing instar duration) which are themselves dynamic variables, changing in response to the availability of food. We demonstrate the stabilizing potential of variable time delays by studying an idealised two-stage model in which maturation to the adult stage occurs after absorption of a given (fixed) quantity of food.

Item type: Article
ID code: 41613
Keywords: insect population dynamics, dynamic variables, instar duration, Probabilities. Mathematical statistics
Subjects: Science > Mathematics > Probabilities. Mathematical statistics
Department: Faculty of Science > Mathematics and Statistics
Related URLs:
    Depositing user: Pure Administrator
    Date Deposited: 19 Oct 2012 18:59
    Last modified: 19 Oct 2012 18:59
    URI: http://strathprints.strath.ac.uk/id/eprint/41613

    Actions (login required)

    View Item